MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE X; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE X; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-3-20-10
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that on (b)(6) 2025, the patient underwent thrombectomy in the m2 segment of the middle cerebral artery.The surgeon used a 017 microcatheter to deliver an sfr4-3-20-10 stent.During the operation, it was found that the stent could not be pushed out after being pushed to the distal end.The surgeon subsequently replaced the stent and successfully pushed it out.No patient symptoms or further complications were reported as a result of this event.
 
Event or Problem Description
Additional information was received stating that the cause of the resistance was not determined.A continuous saline flush was administered and maintained as indicated in the ifu.The microcatheter was not a medtronic product.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis #(b)(4):equipment used: video inspection system (m-81805), camera (panasonic lumix dmc-zs5) as found condition: the solitaire fr4-3-20-10 stent device was returned for analysis inside a sealed biohazard bag and a shipping box.The reported non-mdt catheter was not returned with the stent.Damaged location details: the solitaire fr4-3-20-10 stent¿s finger markers were examined inside the introducer sheath.All finger markers were aligned correctly, and no damages were noted.The stent¿s working and non-working lengths strut were in good condition.No irregularities were found outside the proximal marker, and the marker coil was in good condition.No bends or kinks were found on the pushwire, and no other anomalies were found.Testing/analysis: the solitaire fr4-3-20-10 stent device was tested for resistance using an in-house rebar 14 catheter.The rebar 14 catheter has an inner diameter (id) of 0.017 inches, the same inner diameter (id) as the reported non-mdt catheter used by the customer.The solitaire stent passed through the catheter hub and tip without issues.Conclusion: based on the reported information and device analysis, the customer¿s ¿resistance during delivery/retrieval¿ complaint could not be confirmed, as no issues were encountered while testing the returned solitaire fr4-3-20-10 stent device, and no damages were noted on the device.Therefore, the root cause of the resistance complaint could not be determined.Possible causes include vessel tortuosity, an incompatible/damaged catheter, or a lack of continuous flush with heparinized saline during delivery.In this event, the reported non-mdt catheter was compatible with the solitaire fr4-3-20-10 stent device, as it had a labeled inner diameter (id) of 0.017 inches, ruling out incompatibility as a potential cause.In addition, the customer stated that a continuous saline flush was administered and maintained; however, it was not specified if it was with heparinized saline.Therefore, we cannot rule out a lack of continuous flush with heparinized saline during the delivery as a possible cause.Thus, vessel tortuosity, a damaged catheter, or a lack of continuous flush with heparinized saline during delivery could have contributed to the failure complaint.Since the reported non-mdt catheter was not returned, any contribution to the failure issue could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SOLITAIRE X
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21644160
Report Number2029214-2025-00707
Device Sequence Number7694719
Product Code NRY
UDI-Device Identifier00763000367619
UDI-Public00763000367619
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K203358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSFR4-3-20-10
Device Catalogue NumberSFR4-3-20-10
Device Lot NumberB695310
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2025
Supplement Date Received by Manufacturer03/21/2025
05/08/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date04/16/2025
05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale